zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Solving the nonlinear matrix equation $X = Q + \sum ^{m}_{i=1}M_{i}X^{\delta _{i}}M^{*}_{i}$ via a contraction principle. (English) Zbl 1162.15008
Author’s abstract: “We consider the nonlinear matrix equation $X = Q + \sum ^{m}_{i=1}M_{i}X^{\delta _{i}}M^{*}_{i}$ where $Q$ is positive (resp. semidefinite) definite and the $M_i$’s are arbitrary (resp. nonsingular) matrices. We prove that if $\delta := \max\{|\delta _{i}|:1 \leqslant i \leqslant m\}<1$, then the equation has a unique positive definite solution which is realized as the unique fixed point of a strict contraction with the Lipschitz constant less than or equal to $\delta $. Furthermore, we show that the solution map varying over the determining coefficient matrices is continuous.” The reader is recommended to read the following two papers to know previous results and methods related to the equation above: {\it M.-J. Huang, C.-Y. Huang} and {\it T.-M. Tsai} [ibid. 413, No. 1, 202--211 (2006; Zbl 1092.47053)] and {\it X. Duan, A. Liao} and {\it B. Tang} [ibid. 429, No. 1, 110--121 (2008; Zbl 1148.15012)].

15A24Matrix equations and identities
Full Text: DOI
[1] Andruchow, E.; Corach, G.; Stojanoff, D.: Geometrical significance of lowner -- Heinz inequality, Proc. amer. Math. soc. 128, 1031-1037 (2000) · Zbl 0945.46040 · doi:10.1090/S0002-9939-99-05085-6
[2] Bhatia, R.: On the exponential metric increasing property, Linear algebra appl. 375, 211-220 (2003) · Zbl 1052.15013 · doi:10.1016/S0024-3795(03)00647-5
[3] Corach, G.; Porta, H.; Recht, L.: Convexity of the geodesic distance on spaces of positive operators, Illinois J. Math. 38, 87-94 (1994) · Zbl 0802.53012
[4] Duan, X.; Liao, A.; Tang, B.: On the nonlinear matrix equation X-$\sum $i=1mAi$\ast x\delta $iAi=Q, Linear algebra appl. 429, 110-121 (2008) · Zbl 1148.15012 · doi:10.1016/j.laa.2008.02.014
[5] Ferrante, A.; Levy, B.: Hermitian solutions of the equation X=Q+N$\ast $X-1N, Linear algebra appl. 247, 359-373 (1996) · Zbl 0876.15011 · doi:10.1016/0024-3795(95)00121-2
[6] Hasanov, V. I.: Positive definite solutions of the matrix equations X$\pm $ATX-qa=Q, Linear algebra appl. 404, 166-182 (2005) · Zbl 1078.15012 · doi:10.1016/j.laa.2005.02.024
[7] Heinz, E.: Beit age zur storungstheorie der spektralzerlegung, Math. ann. 123, 415-438 (1951) · Zbl 0043.32603 · doi:10.1007/BF02054965
[8] Huang, M.; Huang, C.; Tsai, T.: Applications of Hilbert’s projective metric to a class of positive nonlinear operators, Linear algebra appl. 413, 202-211 (2006) · Zbl 1092.47053 · doi:10.1016/j.laa.2005.08.024
[9] Lee, H.; Lim, Y.: Invariant metrics, contractions and nonlinear matrix equations, Nonlinearity 21, 857-878 (2008) · Zbl 1153.15020 · doi:10.1088/0951-7715/21/4/011
[10] Lawson, J.; Lim, Y.: Metric convexity of symmetric cones, Osaka J. Math. 44, 795-816 (2007) · Zbl 1135.53014 · euclid:ojm/1199719405
[11] Liu, X. G.; Gao, H.: On the positive definite solutions of the matrix equation xs$\pm $ATX-ta=In, Linear algebra appl. 368, 83-97 (2003) · Zbl 1025.15018 · doi:10.1016/S0024-3795(02)00661-4
[12] Löwner, K.: Über monotone matrix functionen, Math. Z. 38, 177-216 (1934) · Zbl 0008.11301
[13] Neeb, K. -H.: Compressions of infinite-dimensional bounded symmetric domains, Semigroup forum 61, 71-105 (2001) · Zbl 0980.22005 · doi:10.1007/s002330010037
[14] Nussbaum, R. D.: Hilbert’s projective metric and iterated nonlinear maps, Mem. amer. Math. soc. 391 (1988) · Zbl 0666.47028
[15] Thompson, A. C.: On certain contraction mappings in a partially ordered vector space, Proc. amer. Math. soc. 14, 438-443 (1963) · Zbl 0147.34903 · doi:10.2307/2033816